Florida, 2015Damaging Wind in Florida, June 18, 2015
June 18, 2015 · NWS MLB · 1 event in 1 county or zone
A collision of the east and west coast sea breezes along with the Lake Apopka breeze lead to the development of severe storms across southern Lake County. The damaging winds knocked over several trees in the Ferndale-Clermont area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A collision of the east and west coast sea breezes along with the Lake Apopka breeze lead to the development of severe storms across southern Lake County. The damaging winds knocked over several trees in the Ferndale-Clermont area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 18, 1:44 PM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 18, 1:44 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
244 PM EDT THU JUN 18 2015
.DISCUSSION...
SLIGHTLY HIGHER MOISTURE LED TO A HEALTHY CUMULUS FIELD LATE THIS
MORNING AND AN EARLIER ONSET TO CONVECTION...HOWEVER...UPDRAFTS HAVING
A HARD TIME MAINTAINING THEMSELVES...EVIDENCE OF THE LIGHT WIND
FIELD...DRY AIR...AND RELATIVE STABLE CONDITIONS OVER THE FORECAST
AREA. EAST COAST SEA BREEZE WILL CONTINUE TO TREK INLAND AND
SPARK ISOLATED SHOWERS AND PERHAPS A THUNDERSTORM. BOUNDARY-
SPARKED CONVECTION WILL LIKELY CONTINUE INTO THE EVENING WITH
PERHAPS SOME ENHANCEMENT ACROSS LAKE COUNTY WHERE EAST AND WEST
COAST BOUNDARIES WILL MERGE BEFORE SUNSET. RETAINED SOME SLIGHT
CHANCE POPS AFTER SUNSET TO ACCOUNT FOR SHOWERS FROM REMNANT
BOUNDARY COLLISIONS.
FRI-SUN...REMNANTS OF BILL AND ITS ASSOCIATED TROUGH WILL BEGIN
TO CHIP AWAY AT DEEP LAYER RIDGE OVER FLORIDA AS IT MOVES TOWARDS
THE MID ATLANTIC THIS WEEKEND. SURFACE RIDGE AXIS GETS SHUNTED
EVER SO SLIGHTLY TO THE SOUTH...STILL IN THE VICINITY OF CENTRAL
FLORIDA...KEEPING WINDS GENERALLY LIGHT AND SOUTHERLY. WITH
CONTINUED GENERAL RIDGING THROUGHOUT THE TROPOSPHERE...EXPECTING
ONLY ISOLATED-SCATTERED CONVECTION ACROSS THE INTERIOR WHERE THE
BEST BOUNDARY COLLISIONS WILL TAKE PLACE. HIGHS RANGING FROM NEAR
90 ALONG THE IMMEDIATE COAST TO MID 90S ACROSS THE INTERIOR.
FROM PREVIOUS DISCUSSION...
MON-WED...WEAK SFC TROUGH ACROSS THE SOUTHEAST STATES SHIFTS SFC
RIDGE AXIS TOWARD THE SRN FL PENINSULA INTO NEXT WEEK BUT LOW LEVEL
WINDS LOOK LIGHT ENOUGH FOR SEA BREEZE TO MOVE INLAND EACH AFT WITH
BEST AFT RAIN CHANCES REMAINING OVER THE INTERIOR EACH AFT. GFS
INDICATING SOME DRIER AIR WORKING IN WHICH COULD LIMIT POPS...BUT
FOR NOW WILL KEEP CHANCE POPS UP TO 30-40% IN THE FORECAST FOR
INLAND LOCATIONS. HEAT SHOULD CONTINUE TO PERSIST WITH HIGHS IN THE
LOW 90S COAST TO MID 90S INTERIOR.
&&
.AVIATION...
COASTAL SITES VFR THROUGH TONIGHT WITH SE FLOW BEHIND SEA BREEZE.
WILL MAINTAIN VCTS ACROSS INLAND SITES WHERE INLAND MOVING SEA
BREEZE SHOULD SPARK ISOLATED/SCATTERED SHRA/TSRA.
&&
.MARINE...
TONIGHT...ENHANCED SE FLOW ALONG THE COAST BEHIND SEA BREEZE WILL
DIMINISH AFTER SUNSET AND BECOME SOUTHERLY. SLIGHT NOCTURNAL
INCREASE IN THE SOUTHERLY BREEZE IS INDICATED OFFSHORE FROM THE
CAPE NORTHWARD TO 12-15 KNOTS. STILL SEAS WILL BE AT OR BELOW 3
FEET.
FROM PREVIOUS DISCUSSION...
FRI-MON...SFC RIDGE AXIS WILL GENERALLY REMAIN IN PLACE ACROSS
CENTRAL FL THROUGH THE PERIOD. S/SW WINDS LATE IN THE NIGHT AND
EARLY MORNING WILL BECOME S/SE INTO THE AFT AS EAST COAST SEA
BREEZE DEVELOPS AND MOVES INLAND EACH AFT. WIND SPEEDS EXPECTED TO
REMAIN BELOW 15 KNOTS WITH SEAS RANGING FROM 1-3 FEET. AFT
CONVECTION OVER LAND IS EXPECTED TO REMAIN MAINLY ACROSS THE
INTERIOR WITH THREAT FOR OFFSHORE MOVING STORMS VERY LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 92 74 91 / 20 20 20 20
MCO 76 95 75 93 / 30 40 20 40
MLB 76 91 74 89 / 10 20 10 20
VRB 74 92 74 90 / 10 20 10 10
LEE 77 96 76 93 / 30 50 30 40
SFB 77 95 76 93 / 30 40 20 30
ORL 77 95 76 93 / 30 40 20 40
FPR 73 91 72 90 / 10 20 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
FORECAST...ULRICH
AVIATION/RADAR...CRISTALDI/MOSES
Hazardous weather outlook, Jun 18, 9:00 AM EST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EDT THU JUN 18 2015
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-182100-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1000 AM EDT THU JUN 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
SLIGHTLY HIGHER MOISTURE IS FORECAST TODAY. THIS SHOULD ALLOW STORMS
TO FORM A LITTLE EARLIER ALONG THE INLAND MOVING EAST COAST SEA
BREEZE. STILL...MOST ACTIVITY IS EXPECTED WEST OF INTERSTATE 95.
GREATER BOUNDARY INTERACTIONS ALONG AND WEST OF INTERSTATE 4
DURING THE AFTERNOON AND EVENING SHOULD PRODUCE SCATTERED COVERAGE
AND POSSIBLY A FEW STRONG STORMS. THE MAIN HAZARD WILL BE LIGHTNING
STRIKES WHICH COULD BE FREQUENT IN A FEW OF THE INTERIOR STORMS.
.EXCESSIVE HEAT IMPACT...
HOT TEMPERATURES COMBINED WITH AVERAGE FLORIDA HUMIDITY LEVELS
WILL RESULT IN HEAT INDICES AROUND 100 AGAIN THIS AFTERNOON...
WITH VALUES BETWEEN 100 AND 105 OVER THE INTERIOR COUNTIES. STAY WELL
HYDRATED AND TAKE OCCASIONAL BREAKS IN AIR CONDITIONING IF YOU ARE
PLANNING OUTDOOR PHYSICAL ACTIVITY.
.MARINE THUNDERSTORM GUST IMPACT...
A FEW MORE AFTERNOON STORMS ARE FORECAST TODAY ALONG THE INLAND
MOVING SEA BREEZE BOUNDARIES. WIND GUSTS AROUND 40 MPH WILL BE
POSSIBLE WITH ISOLATED STORMS...ESPECIALLY ACROSS THE INTERIOR
COUNTIES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SLIGHTLY HIGHER MOISTURE...AND WEAKENING OF MID TO UPPER LEVEL
HIGH PRESSURE RIDGE NORTH OF THE REGION...SHOULD ALLOW FOR
SCATTERED AFTERNOON STORMS THROUGH THE WEEKEND...MAINLY OVER
INLAND COUNTIES.
HIGH TEMPERATURES WILL STILL REACH THE MID 90S OVER THE CENTRAL
FLORIDA INTERIOR THROUGH EARLY NEXT WEEK...WITH MAXIMUM HEAT INDEX
VALUES CONTINUING TO REACH 100 TO 105 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
LASCODY/CRISTALDI
In the hours before
Special weather statement, Jun 18, 2:55 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT THU JUN 18 2015
FLZ044-182045-
NORTHERN LAKE COUNTY FL-
355 PM EDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE COUNTY UNTIL
445 PM EDT...
AT 354 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PAISLEY. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EUSTIS...MOUNT DORA...CASSIA...PAISLEY AND MOUNT PLYMOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2896 8166 2905 8166 2905 8164 2913 8164
2912 8151 2910 8150 2910 8147 2906 8146
2906 8145 2895 8138 2880 8143 2880 8165
2896 8168
TIME...MOT...LOC 1954Z 081DEG 3KT 2902 8155
KELLYSpecial weather statement, Jun 18, 4:05 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
505 PM EDT THU JUN 18 2015
FLZ044>046-182145-
NORTHERN LAKE COUNTY FL-ORANGE FL-SEMINOLE FL-
505 PM EDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAKE...NORTHWESTERN
ORANGE AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 545 PM EDT...
AT 505 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOUNT PLYMOUTH...MOVING SOUTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
APOPKA...LAKE MARY...LONGWOOD...CASSIA AND ZELLWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2894 8149 2895 8135 2892 8135 2892 8136
2889 8135 2889 8137 2887 8136 2885 8136
2884 8134 2870 8135 2871 8163
TIME...MOT...LOC 2105Z 009DEG 27KT 2880 8144
BRAGAWSpecial weather statement, Jun 18, 5:15 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
615 PM EDT THU JUN 18 2015
FLZ045-053-144-182345-
OSCEOLA FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
615 PM EDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 745 PM EDT...
AT 611 PM EDT...DOPPLER RADAR WAS TRACKING MULTIPLE BOUNDARIES
CONVERGING ON THE FOUR CORNERS AREA AND POINTS EASTWARD. THESE
BOUNDARIES WILL MERGE OVER SOUTHWEST ORANGE...NORTHWEST OSCEOLA...
AND SOUTH LAKE COUNTIES THROUGH SUNSET. STRONG THUNDERSTORMS WITH
FREQUENT TO EXCESSIVE LIGHTNING...STRONG WINDS GUSTS OVER 40 MPH...
AND TORRENTIAL RAIN AREA EXPECTED TO DEVELOP IN THIS AREA AS SUNSET
APPROACHES.
LOCATIONS IMPACTED INCLUDE...
ORLANDO...KISSIMMEE...OCOEE...WINTER GARDEN AND WINDERMERE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
&&
LAT...LON 2873 8175 2847 8120 2814 8135 2814 8152
2820 8152 2826 8156 2826 8166 2835 8166
2835 8178 2842 8182
TIME...MOT...LOC 2211Z 332DEG 66KT 2846 8166
BRAGAWThunderstorm Wind, Lake
- When
- June 18, 5:22 PM EST
- Where
- Lake County, 2.14 mi NW of Ferndale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 28.638, -81.729
Lake County Sherriff's Office reported several trees down along Sugarloaf Mountain Road in Clermont. Additional reports of downed trees in yards were relayed by the public to local media.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Louisiana, June 18, 2015$175,000 · EF1 · 33 events
- Flash Flooding and Flood in Kentucky, June 18 to 21, 2015$198,000 · 1.5 in hail · 37 events
- Tornado and Damaging Winds in Ohio, June 18, 2015$191,000 · EF1 · 8 events
- Hail and Damaging Winds in Ohio, June 18, 2015$102,000 · 60 kt wind · 40 events
- Hail and Damaging Winds in South Carolina, June 18, 2015$153,000 · 1 in hail · 20 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 18 to 19, 2015$122,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Maryland, June 18, 2015$41,000 · 1.5 in hail · 37 events
- Tornadoes and Damaging Winds in Virginia, June 18, 2015$88,000 · EF0 · 18 events
- Flash Flooding and Hail in North Carolina, June 18, 2015$80,000 · 1 in hail · 15 events
- Hail and Damaging Winds in West Virginia, June 18, 2015$105,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Virginia, June 18, 2015$66,000 · 1 in hail · 15 events
- Flash Flooding and Damaging Wind in Illinois, June 18, 2015$50,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571883.